Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 29, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 9, 2001, 7:17 PM MDT for Cheyenne County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 9, 2001, 7:17 PM MDT (01:17 UTC)
- Expired
- Jun 9, 2001, 8:00 PM MDT
- In force
- 43 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 153 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:26 PM MDT | Hail 0.75 | Lorenzo, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 3205 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 100117 SVRCYS NEC033-100200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 717 PM MDT SAT JUN 9 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF SIDNEY * UNTIL 800 PM MDT * AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 10 MILES WEST SOUTHWEST OF SIDNEY... MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LORENZO AND LODGEPOLE IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. JAD LAT...LON 4120 10323 4102 10317 4101 10263 4137 10261
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:25 PM MDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 9, 2:25 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 225 PM MDT SAT JUN 9 2001 TWO S/WV TROFS EVIDENT OVER WY ON WV IMAGERY...ONE OVR SOUTH-CENTRAL PARTS OF THE STATE AND ANOTHER OVR NRN PARTS OF WY. CONVECTION DVLPG OVR NRN/WRN PARTS OF THE FA IN ADVANCE OF SAID WAVES. BELIEVE BEST SVR THREAT THIS EVENING WL BE ALONG/EAST OF LOW LVL MSTR GRADIENT FROM ERN WY INTO THE NRN PANHANDLE. WL PUT HIGHEST POPS OVER NRN ZONES CLOSER TO JET DYNAMICS AND NRN S/WV ENERGY. GOOD DRYING ON WV IMAGERY BEHIND LAST S/WV TROF...AND THIS DRIER AIR SHOULD MOVE INTO THE FA LATER TONIGHT AND SUN. LESS INSTABILITY AND MSTR ON SUN...ALONG W/ CONTINUED WARM MID LVL TEMPS...SHOULD LIMIT CONVECTION TO ISOLD OVER ERN AREAS. H7 TEMPS WITHIN 1-2 DEGC OF TODAY...SO WOULD EXPECT HIGHS TO BE SIMILAR. AS SFC LOW MOVES INTO SD SUNDAY NIGHT...IT HELPS TO BRING A WEAK COOL FRONT ACRS THE AREA. W/ WK MID LVL CAA ON MON...HIGH TEMPS WL BE 1-2 CATEGORIES LOWER THAN THE PAST FEW DAYS. LOW LVL MSTR INCR/S OVR ERN AREAS ON MON AS RETURN FLOW ADVECTS HIGHER H8 DWPTS W/NW INTO THE SRN PANHANDLE AND SOUTHEAST WYOMING. THIS WL RESULT IN SLIGHTLY HIGHER SHWR/TSTM CHANCES. .EXTENDED DISCUSSION... RATHER ACTIVE PATTERN. A CLOSED UPPER LOW WILL MOVE EAST ALONG THE CANADIAN BORDER TUE THROUGH THU. WITH GENERAL TROFFINESS OVER SOUTHEAST WY AND THE NEB PANHANDLE...PRECIPITATION IS POSSIBLE TUE THROUGH THU. A SHORTWAVE TRAILING THE UPPER LOW WILL PUSH A VIGOROUS COLD FRONT THROUGH THE REGION WED. THU WILL BE CHILLY FOR THIS TIME OF YEAR. HEIGHTS AND THICKNESS VALUES WILL INCREASE FRI INTO SAT ALTHOUGH THE REGIME WILL REMAIN RATHER UNSETTLED WITH A CONTINUING CHANCE OF PRECIPITATION. .CYS... WY...NONE. NE...NONE. JK/JMR
In the hours before
Local storm report, Jun 9, 5:11 PM MDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE, WY
511 PM MDT SAT JUN 9 2001
TIME(MDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0445 PM CHEYENNE WY 61 MPH TSTM WIND GUST
06/09/01 LARAMIE AIRPORT WIND GUST
JADSpecial weather statement, Jun 9, 6:23 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 623 PM MDT SAT JUN 9 2001 WYZ059-060-067>070-100145- CHEYENNE FOOTHILLS-CONVERSE-GOSHEN-NIOBRARA-PINE BLUFFS-PLATTE- 623 PM MDT SAT JUN 9 2001 ...THE SEVERE THUNDERSTORM WATCH FOR EAST CENTRAL AND SOUTHEAST WYOMING HAS BEEN CANCELLED AS OF 615 PM... THE THREAT OF SEVERE STORMS HAS DECREASED ACROSS EAST CENTRAL AND SOUTHEAST WYOMING...AND SO THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL STILL BE AROUND EARLY THIS EVENING...BUT SHOULD REMAIN BELOW SEVERE LIMITS. NEZ001>003-019-020-100145- BANNER-BOX BUTTE-DAWES-SCOTTS BLUFF-SIOUX- 623 PM MDT SAT JUN 9 2001 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED AS OF 615 PM FOR THE NORTHERN AND WEST CENTRAL PARTS OF THE PANHANDLE... THE THREAT OF SEVERE STORMS HAS DECREASED ACROSS MUCH OF THE NORTHERN AND CENTRAL PARTS OF THE PANHANDLE...AND SO THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED. SOME LINGERING SHOWERS AND THUNDERSTORMS WILL STILL BE AROUND EARLY THIS EVENING...BUT SHOULD REMAIN BELOW SEVERE LIMITS. NEZ021-054-055-100145- CHEYENNE-KIMBALL-MORRILL- 623 PM MDT SAT JUN 9 2001 ...THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM FOR KIMBALL...CHEYENNE AND MORRILL COUNTIES... STRONG AND POSSIBLY SEVERE STORMS COULD STILL OCCUR OVER THE SOUTHERN PART OF THE PANHANDLE...SOL THE WATCH CONTINUES. STRONG GUSTY WINDS AND PERHAPS SOME HAIL WILL BE THE MAIN THREATS WITH THE STORMS. JAD WCJIN-WYSE-WYNE
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.